MAUDE Adverse Event Report: SPECTRANETICS CORPORATION GLIDELIGHT LASER SHEATH; DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS

SPECTRANETICS CORPORATION GLIDELIGHT LASER SHEATH; DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS
Model Number 500-303
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 07/31/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A2-a6) patient information - not available from facility.B6/b7) patient information regarding relevant tests/laboratory data or medical history - not available from facility.H6) based on the device evaluation and investigation, this has been determined to be a use related failure.Historically, the manufacturer has seen this failure when the force required to advance and maneuver is greater than the force that the working length can accommodate.When these forces are applied to the side of the outer jacket, the device becomes kinked.Broken fibers in the area redirect the laser energy, which creates a breach in the outer jacket.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A lead extraction procedure commenced to remove a right ventricular (rv) and right atrial (ra) lead due to bacteremia.Spectranetics lld lead locking devices (llds) were inserted into each lead to provide traction.Beginning with a spectranetics 14f glidelight laser sheath, damage was noted on the outer sheath; therefore, a spectranetics 16f glidelight laser sheath was utilized but was also damaged.Use of the glidelight was discontinued, and another 16f glidelight was used to remove the leads.The procedure was completed with no reported patient harm.The glidelight device was returned for evaluation.Visual inspection found kinks in the working length.At the area of the kinks, there was melting and breaches of the outer jacket, with exposed and broken fibers present.This event is being reported for unintended radiation exposure, potential for harm.

Brand Name
GLIDELIGHT LASER SHEATH
Common Device Name
DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key23820786
Report Number3007284006-2025-00270
Device Sequence Number10092598
Product Code MFA
UDI-Device Identifier00813132020347
UDI-Public(01)00813132020347(17)270408(10)0303452723
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P960042
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number500-303
Device Catalogue Number500-303
Device Lot Number0303452723
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2025
Initial Report FDA Received Date12/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RA LEAD (MANUFACTURER, MODEL UNK); RV LEAD (MANUFACTURER, MODEL, TYPE UNK); SPECTRANETICS 14F GLIDELIGHT LASER SHEATH; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; SPECTRANETICS LLD LEAD LOCKING DEVICES
Patient SexUnknown